MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that patient was suffering from cardiomyopathy and during access at the femoral vein for placement of an impella rp, sheath spilt and placement of sheath was unsuccessful.There was delay in procedure reported as no back up sheath was available.Perforation of vein observed which was fixed with vessel stenting.Patient outcome is stable.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,d10,g4,g7,h2,h3,h6,h10 the device used in treatment.One 23f abiomed introducer sheath was returned from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.Upon evaluation of the returned sheath, it was found that there was a split in the sheath tube along the scoreline at approximately 10.5cm from the distal tip.The distal tip of the dilator has slight damage.There is also damage around the circumference of the distal tip edge of the sheath and the hemostatic valve was slightly torn.The dilator was inserted into the sheath for a fit check and passed through the sheath fully and smoothly.When measured od of the dilator was within specification.Due to the condition of the tip, the tipped id could not be measured with a pin gauge.Instead, the sheath was cut in half in order to measure the non-tipped portion of the sheath.The id of the non-tipped portion of the sheath was within specification.When measured reveal length of the dilator within specification.Returned device analysis revealed the sheath and dilator are within manufacturing specifications.Potential contributing factors to the damage (split) could be if the sheath was advanced through an area of resistance or if the sheath was subjected to unusual stresses.Since the hemostatic valve was torn and the distal tip of the dilator was damaged, probably the sheath tip was damaged during use.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure abiomed introducer sheath in-process and final inspection, the devices in this lot were inspected as follows: visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.This is performed by qa on the first 5 consecutive properly tipped parts.With naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa on 100% of the sheaths.Assembly fit check: the dilator reveal length, when the dilator assembly is completely engaged with the sheath assembly, shall be 50.8 ± 6.4 mm for 23f.Per procedure abiomed introducer dilator in-process and final inspection: first 5 properly printed parts, inspect 100% 9.1.1 verify correct french size (number 0.035" of guidewire) is printed on dilator by verifying outer diameter (od) using laser micrometer.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9776856
Report Number1035166-2020-00014
Device Sequence Number2411512
Product Code DYB
UDI-Device Identifier00813502011517
UDI-Public00813502011517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3001
Device Catalogue Number0052-3001
Device Lot NumberC1-14497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR